MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE LUPIAE WITH RADIOPAQUE MARKERS

VASCUTEK LTD. GELWEAVE; GELWEAVE LUPIAE WITH RADIOPAQUE MARKERS
Model Number GELWEAVE LUPIAE
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided.Health effect clinical code (b)(4) no clinical signs, symptoms, or conditions.No reported clinical effect reported - patient current condition unknown at this time.Health effect impact code (b)(4).Surgical intervention: the physician attempted thoracotomy on the patient and the blood leakage was identified from a part near the radiopaque marker on the opposite side of the tri-branch of the device.The physician sutured the leak site with a stitch to achieve haemostasis.Haemostasis was successfully achieved, and the procedure was successfully completed.Health effect impact code.(b)(4).Prolonged surgery: additional surgery was required to stop bleeding however it is unknown at this time how long additional surgery took to complete.Medical device problem code (b)(4) reported leakage from a hole in the device or from area of radiopaque marker attachment.Medical device problem code (b)(4) reported possible leak from hole or from radiopaque market.Component code (b)(4) part/component/sub-assembly term not applicable - the device is composed of a main body and branched manufactured from different diameters of the same material.Only additional component is the radiopaque markers.Type of investigation: trend analysis: a 5-year review of similar complaints was performed for all gelweave devices, gelweave devices with radiopaque markers and gelweave lupiae only and gave occurrence rates of 0.011%, 0.007% and 0.040% respectively.No further complaints were received from devices from same batch.Type of investigation: analysis of production records - a review of qc and manufacturing records was performed with particular attention to porosity testing results.Review showed batch was manufactured to design specification and all porosity testing fell within acceptance criteria.Type of investigation: device not accessible for testing.Device remains implanted, and was not returned for investigation.Type of investigation: communication/interviews, vascutek ltd.Has requested further information and/or scans or images of event from site.Investigation findings: no device problem found - no issue was found with the review of batch manufacture or testing prior to release.Investigation findings: results pending completion of investigation.- vascutek ltd.Has requested further information and / or scans and images of event to further investigate this event.No further information has been received at time of this submission.Vascutek ltd.Will report findings of any further investigation in next follow up / final report.
 
Event or Problem Description
Event was reported to vascutek ltd.As follows: blood leakage: on (b)(6) 2020, the gelweave lupiae device was implanted, and the procedure was successfully completed.On (b)(6) 2020, the patient was hospitalized for chest pain, and found to be developed cardiac tamponade upon examination.The patient had right small thoracotomy and recovered from cardiac tamponade.The physician suspected type-1 end leak from the peripheral part of the open stent graft and placed the stent graft.During angiography after the placement of the stent graft, a leakage of the contrast agent from the device was observed.The physician attempted thoracotomy on the patient and the blood leakage was identified from a part near the radiopaque marker on the opposite side of the tri-branch of the device.The physician sutured the leak site with a stitch to achieve hemostasis.Hemostasis was successfully achieved, and the procedure was successfully completed.No abnormalities had been observed when the device had implanted.Therefore, it is unknown when the blood leakage was occurred.The physician suspects the radiopaque marker attachment on the device might be a cause of the blood leakage as the leak site was located near the marker.Furthermore, as the leak site were not applied blocking forceps, needle or thread, the physician considers that there was some problem on the device.
 
Additional Manufacturer Narrative
Section h6: health effect - clinical code - 4582 - no clinical signs, symptoms or conditions - no reported clinical effect reported - patient current condition unknown at this time.Health effect - impact code - 4624 - surgical intervention - the physician attempted thoracotomy on the patient and the blood leakage was identified from a part near the radiopaque marker on the opposite side of the tri-branch of the device.The physician sutured the leak site with a stitch to achieve haemostasis.Haemostasis was successfully achieved, and the procedure was successfully completed.Health effect - impact code - 4632 - prolonged surgery - additional surgery was required to stop bleeding however it is unknown at this time how long additional surgery took to complete.Medical device problem code - 2205 - material perforation - reported leakage from a hole in the device or from area of radiopaque marker attachment.Medical device problem code - 1504 - material puncture/hole - reported possible leak from hole or from radiopaque marker.Component code - 4755 - part/component/sub-assembly term not applicable - the device is composed of a main body and branched manufactured from different diameters of the same material.Only additional component is the radiopaque markers.Type of investigation - 4110 - trend analysis - (b)(6).No further complaints were received from devices from same batch.Type of investigation - 3331 - analysis of production records - a review of qc and manufacturing records was performed with attention to porosity testing results.Review showed batch was manufactured to design specification and all porosity testing fell within acceptance criteria.Type of investigation - 4117 - device not accessible for testing - device remains implanted and was not returned for investigation.Type of investigation - 4111 - communication/interviews - vascutek ltd.Received further information from site on event and was informed that the graft was not pre-soaked prior to procedure as per warnings/ precautions listed in the product ifu which state " the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted" and that guidewires were passed through device during subsequent procedures which could possibly have pierced device.Type of investigation - 4112 - analysis of data provided by a user / third party - a review of the scans received was carried out.A review of the scans could not determine if any guidewires had perforated the device but did confirm leakage from around the area of the radiopaque marker.No definitive root cause for the leakage could however be determined without return of device.Investigation findings - 213 - no device problem found - no issue was found with the review of batch manufacture or testing prior to release.Investigation findings - 114 - operational problem identified - it was identified from communication with site that pre-soaking device for 5 minutes as per product ifu prior to procedure was not performed.Investigation conclusions - 61 - unintended use error caused or contributed to event - it is possible however not conclusive that the failure to pre-soak device prior to procedure contributed to the event, investigation conclusions - 4315 - cause not established - root cause could not be definitively established from information received or from review scans provided.
 
Event or Problem Description
Event was reported to vascutek ltd.As follows: blood leakage: on (b)(6), the gelweave lupiae device was implanted and the procedure was successfully completed.On september 9, the patient was hospitalized for chest pain and found to be developed cardiac tamponade upon examination.The patient had right small thoracotomy and recovered from cardiac tamponade.The physician suspected type-1 end leak from the peripheral part of the open stent graft and placed the stent graft.During angiography after the placement of the stent graft, a leakage of the contrast agent from the device was observed.The physician attempted thoracotomy on the patient and the blood leakage was identified from a part near the radiopaque marker on the opposite side of the tri-branch of the device.The physician sutured the leak site with a stitch to achieve hemostasis.Hemostasis was successfully achieved and the procedure was successfully completed.No abnormalities had been observed when the device had implanted.Therefore, it is unknown when the blood leakage was occurred.The physician suspects the radiopaque marker attachment on the device might be a cause of the blood leakage as the leak site was located near the marker.Furthermore, as the leak site were not applied blocking forceps, needle or thread, the physician considers that there was some problem on the device.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE LUPIAE WITH RADIOPAQUE MARKERS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10604774
Report Number9612515-2020-00012
Device Sequence Number2445064
Product Code DSY
UDI-Device Identifier05037881006598
UDI-Public05037881006598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGELWEAVE LUPIAE
Device Catalogue Number734026CX4RMS
Device Lot Number17705823
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;